HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   Am I losing it....or was it a med hallucination?? (https://www.healthboards.com/boards/pain-management/616916-am-i-losing-med-hallucination.html)

friendly_one 07-14-2008 09:40 AM

Re: Am I losing it....or was it a med hallucination??
 
Hi CMP,

I agree with you about the validation. I really want to know what the 12 thing means. My hubby told me I kept saying "12 what...12 days, 12 weeks, 12 months, 12 years, 12 what????". I have "this feeling" it's a timeline regarding my time I have left on this earth. I can't explain "this feeling" I have, but I believe that's what it means.

I'm going to drive myself crazy trying to figure this out. I do hope the "12 thing" reveals itself soon. I do have my follow up appointment with one of my kidney/research docs towards the end of August, so maybe I'll find out more info then (blood work to see how the kidney is functioning, or lack of function, I should say... LOL). Anyway, thanks for all the replies. CMP, I wish you could come stay at my house for a while and see if you "pick up" anything. Bye for now!!

hessie28 07-14-2008 04:39 PM

Re: Am I losing it....or was it a med hallucination??
 
I'm a believer too. They say that loved ones come to visit you in a dream.
You think a dream but they are really there. It is suppose to be comforting. I don't think it has anything to do with your health though. It's like me, I find pennies on the ground where ever I go. I always say it is my grandmother sending pennies from heaven. Who knows.

friendly_one 07-14-2008 06:53 PM

Re: Am I losing it....or was it a med hallucination??
 
Hi hessie,

That's so neat about the pennies and your GM. As far as the "12 thing", that's the only thing that makes sense to me, so far. It could mean anything, I suppose. I guess I'll find out in due time. Thanks for sharing your experience with me!! :)

forginon 07-15-2008 04:10 PM

Re: Am I losing it....or was it a med hallucination??
 
I have had a few similar experiences of having conversations with someone while others looked on in amazement. It was while I was on methadone.

I would be amongst friends or family and nod off, or be asleep, and have a very vivid dream that would include me talking with someone, and the friends or family with me could clearly hear me talking with whomever it was.

It was a freaky feeling, but this is just one of the effects methadone had on me.

Don't you use methadone?

steve

friendly_one 07-15-2008 05:32 PM

Re: Am I losing it....or was it a med hallucination??
 
Hey Steve,

Yes, I'm on Methadone, but I've never had any side effects, other than the occasional "nodding off" if I'm not concentrating on something. I've hallucinated off of Darvocet before, back in 1987. That was strange!! My whole bedroom was lit up in orange (it was night and completely dark) and there was blood flowing out of my T.V. Freaked the heck out of me. I was only 16 and thought I was loosing my mind.

The only other time I hallucinated off any narcotics was while I was in the hospital. I was admitted for severe, acute pancreatitis and on a Demerol PCA. This was 4 years before I was in PM, so, I wasn't on any LA meds, but had been on numerous SA meds for 24 years prior. So, I had a little bit of tolerance, but not much because I only used them very sporadically, like after a surgery, or a severe acute attack.

Anyway, they had the PCA turned up pretty high. It was on a continous infusion, then I could also push the button for a bolus. Well, one day, I was watching Oprah and there was nobody else in the room. My Mother had stepped out for a while to get some lunch. I had been in the hospital for a week by then, so I was pretty pumped full of Demerol. Anyway, my Mother walked in and heard me talking. She was like "who are you talking too"? I said..."Oprah, she asked me a question, so I answered her".

My Mother was like, um, okay...I think your meds need to be turned down! LOL The other incident, same situation, different day, I was craving ice cream. Being that I couldn't eat or drink anything to let my pancreas rest (I was on IV fluids only for 10 days...not even ice chips!!) So, my Mother looked over at me, and sure enough, I thought I had an ice cream cone and was going to town with it!! I just kept licking away at this imaginary cone. LOL Again, too much Demerol. My Mom got a kick out of that one!! :D

friendly_one 07-16-2008 12:20 PM

Re: Am I losing it....or was it a med hallucination??
 
Hey Guys,

This is kinda freaking me out now. The light switch in the guest bedroom keeps flipping on and off by itself! This has never happened before. When I go to bed at night, the light is off. When I get up in the morning, it's on. I asked hubby if it was on when he left this morning and he said no.

Then, a little while ago, I went out for some coffee. When I came back, you guessed it, the light was on again. Nobody else is here, but the cats. If the cats did it, then they are pretty darn knowledgeable and have great dexterity!!

I also have "this feeling" like someone is standing very close to me, but of course, nobody is there. Does that make sense?? You know how you can sense when somebody is close to you, alive, of course. Again, there's nobody here but me and the cats, and the cats are nowhere near me. In fact, they are in my bedroom with the door closed. Strange!!

Shay :angel:

forginon 07-16-2008 03:37 PM

Re: Am I losing it....or was it a med hallucination??
 
[QUOTE=friendly_one;3648820]... I've hallucinated off of Darvocet before...

...only other time I hallucinated off any narcotics was... Demerol...[/QUOTE]

Friendly_one,

There is a rational, scientific explanation to these hallucinations when opioids are involved. It just so happens that methadone, darvocet (propoxyphene) and demerol (meperidine) are all in the same family of opioids. And they all have metabolites that can cause hallucinations. It's actually common. In fact, if too much demerol or darvocet are used, these metabolites accumulate and become toxic, which is why they rarely use demerol for long periods in hospitals any more. Methadone is the exception and has not toxic metabolites.

Please be careful if hospitalized that they not give you demerol or darvocet/darvon along with your methadone. Not only would you be highly susceptible to hallucinations, but chances of toxicity would be high.

steve

friendly_one 07-16-2008 05:20 PM

Re: Am I losing it....or was it a med hallucination??
 
Hey Steve,

Geez, I haven't taken Darvocet since the late 80's. When I was in the hospital hooked up to the PCA with Demerol, that's what they had to use. When you have severe acute pancreatitis, they cannot use Morphine or Dilaudid because it can make the pancreas contract, thus causing even [I]MORE[/I] pain. That was back in 98. Today, they would probably use Fentanyl. They weren't concerned about the Demerol back then, like they are now. Plus, back then, Fentanyl was still mainly used in the OR.

Still, why is the light switch going on and off by itself? I can understand the hallucinating off the methadone, but I cannot explain that one. We've lived in this house for almost 5 years, and nothing has ever happened. My husband is an electrical engineer and he even looked at the switch and did some "testing" and could find no reason why it's doing this. So strange!! Maybe I should set up some type of recording device through out the house and see if I "catch" something. What do you think???

Shay :angel:

P.S. Also, what about the picture frame?? My hubby saw it after I pointed it out to him. He doesn't take [B]ANY[/B] meds whatsoever, not even aspirin. I have no explanation for the picture frame incident, either. Any suggestions??

shananava 07-16-2008 05:52 PM

Re: Am I losing it....or was it a med hallucination??
 
My mother swears that this stuff happens too and that my brother that died 5 yrs ago did it. Around the anniversary of his death this year I had a little wooden rocking chair mysteriosly get move to somewhere I did not move it. I was not here alone. It was really weird. I had just moved a small stool from the same spot and the marks were in carpet from legs of the stool and its no way the little chair was there before. Glad I wasnt alone as I would have never been believed at all. We all thought Mom was crazy for a long time because of stuff like this and she isnt on meds, though she needs some to deal with this.
Hugs,
Shannon


All times are GMT -7. The time now is 05:08 AM.